Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 245, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 9, 2013, 7:19 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2013, 7:19 PM MDT (01:19 UTC)
- Expired
- Sep 9, 2013, 8:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3501 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:35 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 9, 3:35 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON SEP 9 2013
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 331 PM MDT MON SEP 9 2013
A WET AND COOL PERIOD WILL BE ON TAP FOR THE CWA FOR MUCH OF THE
TIME THROUGH WEDNESDAY. WEAK UPSLOPE SURFACE WIND FLOW WILL
PERSIST FOR THAT TIME ALONG WITH THE MID AND UPPER LEVEL PLUME OF
MOISTURE OVER THE CWA. THAT MOISTURE WILL BE MAINLY OVER THE SOUTH
PART OF THE CWA TUESDAY AND WEDNESDAY. PRECIPITABLE WATER VALUES
OVER THE CWA...ESPECIALLY THE SOUTH AND EAST WILL BE WELL ABOVE
NORMAL AND AN INCH OR SLIGHTLY MORE THROUGH 00Z THURSDAY. TO AID
IN THE LIFT TONIGHT AND TUESDAY WILL BE THE PROXIMITY OF THE 250
MB JET AND UPPER LEVEL DIFFLUENCE. RAINFALL WILL BE HEAVY AT TIMES
ESPECIALLY THROUGH EARLY TONIGHT AND THEN AGAIN TUESDAY AFTERNOON
AND EVENING. RAINFALL RATES THROUGH THE EVENING WILL BE UP TO AN
INCH PER HOUR. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH 06Z FOR
THE SOUTHERN MOUNTAINS AND NEARBY AREAS.
PRECIPITATION SHOULD BECOME MORE STRATIFORM LATER TONIGHT AND THEN
CONTINUE THROUGH AT LEAST TUESDAY MORNING. MANY LOCATIONS...MAINLY
OVER THE SOUTHEAST HALF OF THE CWA WILL HAVE FOG AND A STEADY
LIGHT TO MODERATE RAIN OR DRIZZLE. HIGH POPS WILL CONTINUE OVER THE
SOUTH PART OF THE CWA THROUGH 00Z THURSDAY. FLOODING POTENTIAL WILL
CONTINUE OVER THAT AREA AT TIMES THROUGH WEDNESDAY. TEMPERATURES
WILL BE COOL THROUGH WEDNESDAY AND WELL ABOVE NORMAL FOR DAYTIME
TEMPERATURES.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 302 PM MDT MON SEP 9 2013
WET PATTERN LOOKS TO CONTINUE THROUGH AT LEAST FRIDAY. LATEST
MODELS ARE IN GOOD AGREEMENT IN SHOWING UPPER LOW LOCATED ACROSS
UTAH ON THURSDAY WITH MIDLEVEL MONSOONAL MOISTURE STREAMING INTO THE
CWA FROM THE SOUTH. SFC HIGH OVER THE NORTHERN PLAINS WILL RESULT
IN PERSISTENT SE UPSLOPE AND GOOD LLVL MOISTURE TOO. PW VALUES ARE
1-1.25 INCHES THROUGH FRIDAY. PRECIP WILL MAINLY BE STRATIFORM ON
THURSDAY AND FRIDAY...HOWEVER CANNOT RULE OUT ISOLATED TSTMS DURING
THE AFTERNOON AND EVENING WITH DAYTIME HEATING (ALTHOUGH THAT WILL
BE TEMPERED BY CLOUD COVER). UPPER LOW BEGINS TO SHEAR OUT ON
FRIDAY AND LIFT TO THE NORTHEAST...WITH THE TROUGH AXIS PASSING OVER
WY ON FRIDAY NIGHT. THE MODELS HAVE BEEN RATHER CONSISTENT IN
SHOWING DECREASING MOISTURE AND PRECIP CHANCES ON SATURDAY AS THE
MIDLEVEL FLOW BECOMES WESTERLY. PW VALUES DROP TO 0.75 INCHES BY
SATURDAY AFTERNOON AND THEN TO 0.6 INCHES ON SUNDAY. FRONTAL
PASSAGE OCCURS ON SUNDAY MORNING WITH BREEZY NORTHERLY WINDS. TEMPS
WILL BE BELOW NORMAL THROUGH THE EXTENDED WITH THE PERSISTENT CLOUDS
AND ON-AND-OFF PRECIP. HEIGHTS DO NOT BEGIN TO RISE UNTIL EARLY
NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 1142 AM MDT MON SEP 9 2013
WIDESPREAD RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE
REGION. THERE COULD ALSO BE EMBEDDED THUNDERSTORMS WITH LOCALLY
HEAVIER RAINFALL. THE RAIN WILL GENERALLY BE ACROSS SOUTHEAST WY
THROUGH THE AFTERNOON AND THEN PROGRESS INTO THE PANHANDLE BY
EARLY EVENING. VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING
WITH LOCAL MVFR IN HEAVIER DOWNPOURS. IFR CONDITIONS COULD DEVELOP
BY LATER TONIGHT MAINLY AT KCYS AND KLAR AS MOIST LOW LEVELS
COMBINE WITH UPSLOPE. THE RAIN SHOULD BEGIN TO TAPER OFF LATER
TONIGHT ALSO.
&&
.FIRE WEATHER...
ISSUED AT 331 PM MDT MON SEP 9 2013
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
COOLER TEMPERATURES AND SIGNIFICANT RAINFALL WILL KEEP RELATIVE
HUMIDITY VALUES UP AND FUELS IN MANY AREAS WET.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ106-112-114-
116-117.
NE...NONE.
&&
SHORT TERM...WEILAND
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...WEILANDHazardous weather outlook, Sep 9, 10:43 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT MON SEP 9 2013 NEZ019>021-054-055-WYZ103>119-101030- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1043 AM MDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. MANY OF THE STORMS WILL PRODUCE HEAVY RAINFALL AS WELL AS BRIEF WIND GUSTS TO 40 MPH. SOME OF THE STORMS WILL BECOME STRONG SOUTH OF INTERSTATE 80 WITH HAIL ALSO A POSSIBILITY. THE HEAVY RAIN WILL CREATE THE POSSIBILITY OF MINOR FLOODING ESPECIALLY OVER AND NEAR THE MOUNTAINS AND IN THE CITIES. MUDSLIDES MAY BE POSSIBLE IN SOME OF THE AREAS IN THE MOUNTAINS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SNOWY...SIERRA MADRE AND SOUTHERN LARAMIE RANGES AND NEARBY AREAS FOR THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THIS WEEK WITH SCATTERED TO NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THIS WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-WYZ101-102-101030- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 1043 AM MDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH SOUTH THROUGH THE AREA THIS MORNING AND BECOME STATIONARY ACROSS NORTHERN COLORADO TONIGHT. SUBTROPICAL MOISTURE COMBINED WITH MARGINAL INSTABILITY WILL RESULT IN SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT. HIGH TEMPERATURES TODAY WILL BE 10 TO 15 DEGREES COOLER THAN YESTERDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THIS WEEK WITH SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THIS WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Sep 9, 2:44 PM MDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT MON SEP 9 2013 WYZ115>117-092130- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 244 PM MDT MON SEP 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 330 PM MDT... AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VEDAUWOO...OR 15 MILES SOUTHEAST OF LARAMIE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VEDAUWOO CAMPGROUND... BUFORD... GRANITE SPRINGS CAMPGROUND... GRANITE SPRINGS RESERVOIR... CRYSTAL LAKE CAMPGROUND... CRYSTAL LAKE RESERVOIR... NORTH CROW CAMPGROUND... FEDERAL... HORSE CREEK... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 320 AND 339. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4152 10515 4121 10491 4103 10545 4119 10559 TIME...MOT...LOC 2044Z 230DEG 24KT 4114 10540 TJT
Special weather statement, Sep 9, 6:27 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT MON SEP 9 2013
NEZ054-055-100130-
CHEYENNE NE-KIMBALL NE-
627 PM MDT MON SEP 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL AND CHEYENNE
COUNTIES UNTIL 730 PM MDT...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PEETZ...OR 17 MILES
SOUTHWEST OF SIDNEY...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SIDNEY...
LORENZO...
POTTER...
SIDNEY AIRPORT...
BROWNSON...
COLTON...
GURLEY...
SUNOL...
LODGEPOLE...
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 35 AND
77.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4101 10261 4099 10270 4099 10277 4100 10332
4113 10351 4144 10314 4114 10259
TIME...MOT...LOC 0027Z 222DEG 18KT 4102 10326
TJTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:27 PM MDT | Special Weather Statement | CYS | Cheyenne | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.